MAUDE Adverse Event Report: ANGIODYNAMICS MICRO-INTRODUCER KITS

ANGIODYNAMICS MICRO-INTRODUCER KITS
Catalog Number H787065970045
Medical Device Problem Code Knotted (1340)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on december 05, 2017: per user medwatch (b)(4) received: the patient was admitted with diagnosis svt for ablation svt, eps with 3d mapping.While the physician was obtaining venous access to the patient's left femoral vein, the ministick wire inadvertently became knotted up and stuck in the subcutaneous tissue.The position of the wire was unchanged at the end of the study.The patient's parents were notified.Another doctor was consulted; no need to remove the piece of wire.The procedure was completed; the patient was discharged the next day.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "guidewire fractured and migrated" could not be confirmed as the deective device was not returned for evaluation.Without a device evaluation, angiodynamics is unable to determine a root cause for the reported complaint description.Although no sample was returned, the most likely root causes for this event would be due to the patient's anatomy or physician's technique, i.E.Pulling guidewire back through the needle.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, instructs the user to gain percutaneous access with the 21 ga.Entry needle.Advance the 0.018" guidewire through the 21 ga.Needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the sheath/dilator set over the 0.018" guidewire.Remove the 0.018" guidewire.Reprocessing may compromise the integrity of the device and / or lead to device failure." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # pr17728.

Brand Name
MICRO-INTRODUCER KITS
Common Device Name
MICRO-INTRODUCER KITS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7156789
Report Number1319211-2018-00002
Device Sequence Number13698132
Product Code DQT
UDI-Device IdentifierH787065970045
UDI-PublicH787065970045
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2020
Device Catalogue NumberH787065970045
Device Lot Number5243426
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR